MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire fracture occurred requiring additional intervention.Vascular access was obtained via femoral artery.The target lesion was located in the carotid artery procedure.A 200 cm x 10 cm fathom -14 guidewire was selected for use.The patient was sedated with local anesthesia.During the procedure, a balloon was delivered along with the guidewire to the lesion.However, it was noted that the guidewire suddenly fractured partially.The fracture guidewire was completely removed from the patient by a thrombectomy stent, and the procedure was ended.No complications were reported, and the patient was stable post procedure.
 
Event or Problem Description
It was reported that guidewire fracture occurred requiring additional intervention.Vascular access was obtained via femoral artery.The target lesion was located in the carotid artery procedure.A 200 cm x 10 cm fathom -14 guidewire was selected for use.The patient was sedated with local anesthesia.During the procedure, a balloon was delivered along with the guidewire to the lesion.However, it was noted that the guidewire suddenly fractured partially.The fracture guidewire was completely removed from the patient by a thrombectomy stent, and the procedure was ended.No complications were reported, and the patient was stable post procedure.It was further reported that fractured part of the guide wire was separated from the rest of the guidewire and the tip is inside the blood vessel, and the snare cannot hook the guidewire tip, and the procedure was cancelled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual inspection shows only a section of the distal tip was returned, and it was observed that it was bent and detached.Media inspection showed the distal tip fractured and bent both outside and inside the patient.Based on the evidence, the reported allegations of guidewire fractured was confirmed.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19604443
Report Number2124215-2024-37172
Device Sequence Number7318128
Product Code DQX
UDI-Device Identifier08714729801023
UDI-Public08714729801023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0033007691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer06/27/2024
08/30/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/22/2024
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight65 KG